Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crixivan
Apr 13, 1998

Hi my name is Troy and I was trying to find the sideeffects of Crixivan, Zerit, and Epivir. I wanted to know it there was any effects from these drugs that would give you sexual problems.

Thanks and I look forward to you comments.

Response from Dr. Cohen

There are many several side effects that are most common with the meds you list, but increasingly many clinicians are hearing more concerns about side effects involving sexual performance. I am not sure what you mean by sexual problems. But in my experience there are many who note decreased desire/libido, or decreased ability to maintain an erection. Now, it is important to realize that there may be several reasons for these types of symptoms to happen. It may be related to medications. But it is also worth checking a testosterone level - probably including a 'free testosterone' level - to see if that is contributing to the problem. In addition to testosterone supplements, there are several other approaches, more for men, that can help improve the ability to maintain an erection. And finally there are many psychological issues that can effect performance.

The key is to find someone who can help you sort out these factors - most good HIV docs can help with this.

I think this is an issue that we are only beginning to learn about in terms of these medications, so stay tuned. Hopefully, if the meds are working to suppress HIV, then working on different approaches to help improve the problem can be found, while still maintaining the benefit from the meds.

CC



Previous
What diet with Novir and Fortovase
Next
diabetes question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement